MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fistula (1862); Hernia (2240); Bowel Perforation (2668); Insufficient Information (4580)
Date of Event 01/07/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided; a review of the manufacturing records is not possible.Note, the date of event is considered to be a best estimate as 10-jun-2025 based on the date of awareness.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges patient he represents has experience unspecified injury.Attorney alleges this patient was treated with a ventralex mesh.Case-specific details not provided.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided; a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the event date.Based on review of information provided by the patient¿s attorney, root cause is inconclusive.Information showed the patient had been implanted with multiple mesh devices.No conclusion can be made as to the extent to which the bd/bard implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges patient he represents has experience unspecified injury.Attorney alleges this patient was treated with a ventralex mesh.Case-specific details not provided.Addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with para umbilical hernia thereby underwent laparoscopic repair with implant of synthetic mesh.Per op notes, "a synthetic mesh was placed and tacked." (b)(6) 2007 - patient was diagnosed with reducible port site hernia thereby underwent open repair with implant of ventralex mesh.(note: no implant op notes were provided for this procedure.) (b)(6) 2008 - patient was diagnosed with recurrent para umbilical hernia thereby underwent open repair.Per op notes, "the previously placed synthetic mesh was retracted medially.There was a lit bit of filmy adhesions.The mesh was reattached and sutured." (b)(6) 2011 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of unknown mesh.(note: no implant op notes were provided for this procedure.) (b)(6) 2023 - patient was diagnosed with small bowel perforation, fistula, recurrent incisional hernia thereby underwent open repair with removal of ventralex mesh.Per op notes, ¿adhesions were lysed.Two meshes, one synthetic and ventralex mesh were identified.The ventralex mesh was excised.¿.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22306674
Report Number1213643-2025-00513
Device Sequence Number15599923
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)120728(10)HURF1430
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2012
Device Catalogue Number0010302
Device Lot NumberHURF1430
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight114 KG